Fatherjohn, thanks for the well wishes! Today & yesterday have been a little better, but I am still pretty exhausted from the elavil. It has been 5 days now. I sure hope I feel better tomorrow morning, because I need to drive an hour & a half, and I can't do so in my present state.
White Beard, thank you as well for the wishes & keeping me in your prayers! I sure hope it helps! Although we don't have a diagnosis, we do have a bunch of "theories" which include inflammation of the nerves and blood vessels behind my eye, a virus lodged in my optic nerve & brainstem, vasculitis of my brain (specifically the optic nerve & brain stem), and others. Everyone has their own variation of a diagnosis. MS has not been taken off the table entirely, although all my docs feel that it is unlikely. We are waiting till I see the rheumatologist next month & if he doesn't have much to say, then we will get a new MRI and look more closely into MS.
Undone, I like your song! Frustration is right! Fortunately, I am finished for the semester! We got out pretty early this year, as I've been done with exams for over a week now! You are right about spring break! Break, what break? This past semester I only took two courses, as I participated in an internship program that required us to be on site ~30hrs a week, and so the internship was worth a lot of credits. But otherwise, I usually have two lab classes a semester. I've done 3, but that was just insane, and with the progression of my eye problems, I know that I couldn't handle that now.
Palady, my psychiatrist decided to put me back on elavil because he has pretty much run out of options. We have tried & retried antidepressants from each major class, except the tri-cyclics, and I don't seem to respond to any of them. When I was on elavil in the past, I was on a low dosage, the standard dose for treating neuropathic pain, but now he has me on much much more, as the main reason that we are using it is for depression & sleep. If it helps with the pain, that would be great, but since it didn't work in the past, I'm somewhat skeptical. I am still thinking about stopping it, because the side effects (other than the sedation) that I am already getting are hard to tolerate. But I'd like to at least give it a try for several weeks, as I know it will take that long before I see any results. They tell me that the side effects decrease over time, though. Hey, at least I am getting some sleep! I don't think that I've slept this much in years! I just wish I didn't feel so drop-dead sleepy the entire day!
Bluejet, I am sorry to hear about your husband's eye problems! It seems that the eye is a very sensitive, very complex organ. There is still a lot that we don't know. I've been searching for an answer for just about two and a half years now. My only results so far have been baffled doctors and some "puzzle-piece" findings that we don't yet know how to put together! I hope your husband finds an answer!